Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Have tumor on pituitary gland. Looking alternate medicine for bromocriptine

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
I have been off my Bromocriptine for over 5 days. I've been on it since 1980 for hyperpituitarism. I have a benine(msp) tumor on my pituitary gland. Why can't pharmacy get this script or something else to replace it?
Posted Wed, 13 Mar 2013 in General Health
 
 
Answered by Dr. Rahul Tawde 41 minutes later
Dear XXXXXXX,
If I'm not wrong you are having a pituitary adenoma either a prolactin secreting tumor or a non functioning tumor for which you are on long term bromocriptine. There is one more drug which can be used instead of bromocriptine. Its called cabergoline. It can even be given once or twice weekly. But your treating doctor has to give the prescription. If availability of bromocriptine is an issue try at some other pharmacy. They may be able to procure it.
Because of regulatory restrictions pramacy can only dispense those drugs that have been prescribed and available with them.
Hope this helps
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor